Creating plan A/B and C
Although benzo or any drug withdrawal is so hard to predict, I think it's important to come up with a plan of action. I have been trying to come up with some such plan for over a year!
I told my husband I need to brainstorm with him about plan A/B/C.
So far some ideas I have are:
-Leave my home and go elsewhere to heal (friends, across the country, out of the country or just in another apartment away from my children).
--Have a list of friends to call upon (if they would be available who knows? Many have drifted away) that could come in rotations during acute to help cook or bring food or help me to the restroom.
--Hire professionals (how? with what money?) or care worker to be here for several hours. I am doubtful that this is provided by insurance of any kind.
--Stay in the house.
--Have a list of medical professionals that I call if/when things get ugly-cardiologist, psychiatrist, neurologist mainly... I need to assemble the team. Wherever they are...
Do nothing is an option. Maybe the best one. But it seems hard to do nothing when you feel like the titanic is sinking. But if it's sinking it's sinking. As they say, rearranging the furniture on the titanic isn't going to do much. It's time for full blown surrender.
When I read Stan Grof's book on Spiritual Emergency he wanted to create a facility that assisted people in times like these. He had recommended having people who understand the process come and be there, bear witness, care for, while people were going through spiritual emergency. The same goes for benzo withdrawal. So many of us have said the same thing. There is a virtual community online but nothing beats the face to face. We need that. There is a void and need that is very great.
Where is that facility? That places that provides a warm bed, simple reassurance, care and compassion from those that have walked this path and a medical team to make sure everyone is safe.
My main worries are the level of my pain and akathisia, my heart and my immune system. My emotions I feel I can handle. Hardly, but I can. It's the physical pain that is getting me.
Today I am feeling spent. Tired, chest pain, burning, prickling. The prickling is all over my chest, covering my heart and up my throat. It feels creepy and horrible. It makes me feel afraid. There is an uh oh feeling like what is next? What is ahead?
I can't keep holding at this low dose. I have to either get off or stay on for the rest of my life. Someone who is quite knowledgeable on all things benzo withdrawal said that a kindled nervous system changes the landscape of things completely. I don't think there is a doctor out there that understands that. I don't understand it but I feel it. Everyday.
I don't know how one heals from that. I really don't. It seems like it might take an eternity, and be agonizing in the process. I would love to hear from others kindled that have HEALED. It would be fantastically encouraging.
I am sorry, I am not feeling so hopeful today. We have heavy rains at the moment, it feels dreary and dark.
I tried to meet a friend who was doing an art class today. I couldn't get there on time and once I arrived I couldn't leave my car. I just sat there. Spaced out. I finally headed inside but couldn't participate. There was no way. I sat in her living room for the remainder of our time together. Now I am home and life goes on. My kids need bathing, homework needs to be done, and yet, in my state, I really don't feel capable of doing such things. Not at all.
I am hoping tomorrow brings a little more relief. I continue to taper just a couple more days and will wait until February to resume a little more. Is this wise? Does it matter? I have been trying to contact those that have kindled to see what their path was. And yet, all of our paths, our bodies are so vastly different. I keep getting haunted by what a benzo wise doctor said to me " you have a garbage pail nervous system and you don't do well with medications but if you have akathisia , you must stay on this medication and try again another time." I am following my own path, my own body.
Meanwhile today when I met my friend, I began to talk to her husband who has been on remeron for the last year. He decided a week ago to taper off and is taking his last pill tonight. Boom. One week taper. So far he is fine. Wow, I never knew I would have nervous system envy. But I do. NSE. A new term. Nervous System Envy. Let's see that in the damn
Leave a Reply.
Someone who found themselves accidentally dependent and suffered an iatrogenic injury from medications that were prescribed. Sharing experience, strength and hope with others. This is written as a person on this winding path and NOT as a professional. Please contact a licensed professional for any medical/psychological care or advice. This is NOT a substitute for medical or psychological care. What is written here reflects my own personal experience ONLY.